posted in <<Healing Lyme with Herbs > THRIVE! EXPERTS

Healing Lyme
Tremors, body shakes from Zoloft?
with Stephen Harrod Buhner, master herbalist


Dear Stephen,
My twenty-one-year-old son, diagnosed with chronic/late lyme since we don’t know when he was infected, has been on resveratrol, cat’s claw, sarsaparilla (4 caps 3xday each) since May. He is also on eleuthero (2 tsp per day), Amoxicillin, Biaxin, and Zoloft (50mg). Recently we have begun to add stephania tincture (from Woodland Essence, 1/4 tsp/day) and cryptolepsis (also from Woodland Essence, 15 drops/day to start) because his tremors are getting worse and there is some thought he may also have babesia. The tremors started with his right hand but now include his right arm and leg and sometimes his whole body in very noticeable shaking. He had been on the Zoloft for years for depression but had gone off of it just before lyme was diagnosed. He went back on it to help him with the symptoms of depression/fatigue/anger, etc. I am wondering if the Zoloft could be exacerbating the tremors/shakes or if there could be a negative interaction between it and any of the herbs. The neurologist describes them as “Parkinsonisms” and a recent MRI was normal. What would you recommend? Should we start something or stop something or increase/decrease dosages? Thanks.


Stephen’s response:
I am sorry to say that one of the side effects of Zoloft is Parkinsonisms, that is, tremors and shaking in the limbs. About one in eight people who take the drug experience this, and the longer they take the drug, the worse the symptoms can be. Long term use can also cause difficulty in stopping the drug. You might try the use of any of the tinctures of pasque flower, motherwort, or coral root (definitely give this one a try).

Stephen
Related Posts Plugin for WordPress, Blogger...
share and enjoy:
  • Facebook
  • Twitter
  • Digg
  • del.icio.us
  • Google Bookmarks
  • Google Buzz
  • LinkedIn
  • NewsVine
  • Reddit
  • StumbleUpon
  • Tumblr
  • RSS
  • email
  • PDF
  • Print
  • Add to favorites

Comments

  • velvet123

    April 7, 2011 at 9:37 pm

    I want to reply to the use of zoloft since I’m totally unfamiliar with the other herbal mixes used. I was on zoloft for awhile, forgot the exact amount of time. Maybe a year or more. At first it helped me enormously with mood elevation, but after awhile I was getting Parkinson symptoms. I, as well had hand tremors which I couldn’t control. As soon as I got off the zoloft the shaking stopped, that is the intensity of the shaking.

    Since, unfortunately, I was on psychotropic drugs for many years I still have unsteady hands and tend to drop things,but those horrible tremors stopped.

    Interestingly, I too have been diagnosed with Lyme by a Lyme specialist who lost his license in Texas since Infectious Disease Doctors and Lyme Doctors disagree and they claimed quackery with the Lyme Doctor who was convinced I have this. All my other doctors told me I don’t. Very confusing, but, I’ve lost cartledge in both hips and both knees and have deteriorating disk and joint disease, and always related it to jawbone osteomylitis. I never before related this to the possibility of my having lyme since I became so confused as to what was what with so many differing opinions. I hope you will find helpful what happened to me with zoloft. velvet123

  • Anna De Simone

    April 12, 2011 at 12:33 am

    It’s called “serotonin syndrome”and is a side effect of Zoloft.
    If your son take anti-inflammatories or painkillers, the tremor increase.
    I take Zoloft for 2 years, now beyond the hands, even the legs began to shake, the good news is that the “parkinsonism” is dose-dependent, so when I stop treatment with Zoloft, the symptoms will go away .

  • Cheap Payday Loans Online

    November 26, 2012 at 8:50 am

    Definitely believe that which you stated. Your favorite justification seemed to
    be on the web the simplest thing to be aware of. I say
    to you, I certainly get irked while people consider worries that
    they just do not know about. You managed to hit the nail upon the top and defined out the whole thing without having
    side effect , people can take a signal. Will
    likely be back to get more. Thanks

Leave a reply

* means field is required.

*

*